Alabama, 2003

Hail in Alabama, July 12, 2003

July 12, 2003 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 12, 1:43 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 12, 1:43 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT SAT JUL 12 2003

.SHORT TERM...CENTRAL GULF COAST REGION REMAINS BETWEEN IMPINGING
SWAVE AND CLAUDETTE TO S. DEEP CONVECTIVE CLUSTER REMAINS TO NE OF
CLAUDETTES CENTER...HOWEVER MID- AND HIGH-LEVEL CLOUDS ARE BEING
DRAWN NEWD IN RESPONSE TO APPRAOCH OF TROF.  MEAN UPPER TROF REMAINS
OVER NEXT 1-2 DAYS AS YET ANOTHER SWAVE DIGS SEWD IN DEEP NW FLOW
FROM LWR MS VALLEY INTO DEEP SOUTH ON SUNDAY.  DO SEE MID TROPOS
HEIGHT RISES UPSTREAM WHICH IS INDICATIVE OF LARGE SCALE RIDGE
TRYING TO BUILD EWD TOWARDS CENTRAL GULF COAST. HOWEVER WE REMAIN IN
A TRANSITION ZONE. LATEST WATER VAPOR AND 12.12 UPPER AIR ANALYSES
REVEAL DISTINCT BOUNDARY MOVG SEWD IN THE AFOREMENTIONED DEEP LYR NW
FLOW. ON-GOING DEEP CONVECTION ALIGNED ALONG AND AHEAD OF THIS
BOUNDARY. FEW TSTM CELLS MAY APPROACH SVR LIMITS THIS AFTERNOON WITH
THE PRIMARY WIND THREAT DAMAGING STRAIGHT-LINE WINDS FROM WET
MICROBURSTS. SHOULD BE FAIRLY ACTIVE AGAIN ON SUNDAY OVER INLAND
COUNTIES AS SWAVE CONTINUES MOVG SWD IN FLOW DURG MAX SOLAR
INSOLATION TIME. UPPER FLOW SHOULD BE DIFFLUENTDIVERGENT WITH SLIGHT
COLD AIR ADVECTION ASSOC WITH SWAVE TO FURTHER DESTABILIZE LOCAL
LAPSE RATES.  DURG LATE SUNDAY AFTERNOON...WILL LIKELY SEE MERGERS
WITH SEA-BREEZE CONVECTION TO FILL IN THE GAP OVER CENTRAL INLAND
COUNTIES. HAVE UPPED POPS TO 60% ON SUNDAY AFTERNOON N 1/2.  MORE THE
SAME ON MONDAY AS BAND OF DEEPER MOISTURE ASSOC WITH SWAVE MOVES ON
THROUGH MEAN TROF.

.EXTENDED...SINCE NO GUIDANCE...WENT WITH A BLEND OF EXTRAPOLATION
FROM 11.00 MRF AND CLIMO ON DAY 7.  NOT MUCH CHANGES TO MEDIUM RANGE.

.MARINE AND FIRE...OVER THE COASTAL WATERS SEAS HAVE YET TO COME UP
ANY MORE THAN ABOUT 3 FT OR SO...BUT SWELL PERIODS HAVE BEEN AROUND
10-11 S.  SWELL PERIODS ARE COMING DOWN A BIT NOW AS CLAUDETTE HAS
MOVED INTO CENTRAL GULF.  HOWEVER...STILL EXPECT SEA HEIGHTS TO BUILD
TO AROUND 4 TO 5 FEET TNT DUE TO SWELL. THIS IS CURRENTLY ADVERTISED
IN MARINE ZONES.  OUR INITIAL THINKING TODAY WAS THAT SEA HEIGHTS
WOULD DIMINISH A LITTLE ON SUNDAY AS CLAUDETTE MOVES WEST...BUT WITH
SLOWER STORM MOTION NOTED ON SATELITTE IMAGERY TODAY...WILL MAINTAIN
THE 4 TO 5 FEET CURRENTLY ADVERTISED FOR SUNDAY.  IF IT BECOMES
APPARENT THIS EVENING/OVERNIGHT THAT CLAUDETTE WILL INDEED BE OVER
WESTERN GULF BY SUNDAY MORNING...LATER SHIFTS CAN ADJUST SEA HEIGHTS
DOWNWARD FOR SUNDAY.  EXPECT LITTLE CHANGE FOR REMAINDER OF FCST
PERIOD...WITH GENERALLY LIGHT WINDS AND SEAS.

.PRELIMINARY TEMPS / POPS...

MOBILE     73 89 73 87 / 30 50 40 50
PENSACOLA  72 89 74 88 / 40 50 40 50
DESTIN     75 88 78 87 / 50 50 40 50
EVERGREEN  71 89 71 88 / 40 60 50 50
WAYNESBORO 72 90 71 88 / 20 60 50 50
CAMDEN     71 90 71 88 / 30 60 50 50

23 MEDLIN  12 SHEPHERD

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Jul 12, 4:00 AM CST, 12 hours 30 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT JUL 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

LONG PERIOD SWELLS MOVING ONSHORE...COMBINED WITH AN OUTGOING SPRING
TIDE LATE THIS MORNING AND AFTERNOON...WILL RESULT IN AN INCREASED
RISK OF DANGEROUS RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND
NORTHWEST FLORIDA TODAY.

SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ACROSS THE REGION TODAY.
A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS INTERIOR
SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA COULD PRODUCE WIND GUSTS
AROUND 45 MPH IN ADDITION TO SMALL HAIL.  THERE WILL ALSO BE THE
RISK OF FREQUENT LIGHTNING STRIKES WITH THE STORMS.

ISOLATED WATERSPOUTS ARE ALSO POSSIBLE TODAY OVER COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE
REQUIRED FOR WEATHER PURPOSES TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baldwin

When
July 12, 4:30 PM CST to 4:33 PM CST
Where
Baldwin County, Daphne
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.600, -87.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373923.